Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2012, 1:36 PM CDT for 7 counties in Illinois. It was in force for 84 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 4, 2012, 3:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:57 PM CDT | TSTM WND DMG | S Albany, IL | TREE LIMBS DOWN APPROXIMAELY 3 INCHES IN DIAMETER ALONG WITH VERY HEAVY RAIN. |
| Aug 4, 2:05 PM CDT | TSTM WND GST 80 | 3 Se Fulton, IL | DELAYED REPORT VIA ESPOTTER |
| Aug 4, 2:09 PM CDT | TSTM WND GST 70 | 2 W Ustick, IL | ESTIMATED 60-70 MPH WINDS, 3 INCH BRANCHES DOWN |
| Aug 4, 2:10 PM CDT | TSTM WND GST 65 | 4 Ne Morrison, IL | SEVERAL LARGE TREE BRANCHES ALSO DOWN. |
| Aug 4, 2:15 PM CDT | TSTM WND DMG | 1 Sw Malvern, IL | HUGE OAK TREE WENT DOWN IN FRONT OF ME. NUMEROUS LARGE BRANCHES DOWN ESTIMATED 4-6 INCH DIAMETER. ESTIMATED SUSTAINED WINDS 60 WITH GUST OVER 70 MPH. VIA ESPOTTER. |
| Aug 4, 2:22 PM CDT | TSTM WND GST 55 | 2 Ese Fulton, IL | REPORT WAS DELAYED |
| Aug 4, 2:25 PM CDT | TSTM WND DMG | Milledgeville, IL | E40 TO 60 MPH WINDS WITH A REPORT OF TWO BUILDINGS DOWN AT THE FAIRGROUNDS |
| Aug 4, 2:25 PM CDT | TSTM WND DMG | Sterling, IL | FEW LARGE DIAMETER TREE BRANCHES DOWN. MINOR STREET FLOODING. 1.53 INCHES OF RAIN SO FAR. |
| Aug 4, 2:25 PM CDT | TSTM WND GST 60 | 5 N Pearl City, IL | |
| Aug 4, 2:39 PM CDT | HAIL 0.25 | Lena, IL | |
| Aug 4, 2:45 PM CDT | TSTM WND DMG | Savanna, IL | REPORT OF POWER LINES DOWN ACROSS CARROLL COUNTY |
| Aug 4, 2:45 PM CDT | TSTM WND GST 50 | Freeport, IL | WIND GUST ESTIMATED OF 45 TO 50 MPH. |
| Aug 4, 2:49 PM CDT | TSTM WND GST 58 | 2 Wnw Freeport, IL | |
| Aug 4, 2:57 PM CDT | TSTM WND DMG | Freeport, IL | CHICAGO AVE CLOSED DUE TO AN ESTIMATED 1 TO 1.5 FOOT DIAMETER SIZE TREE DOWN ACCROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KDVN 041836
SVRDVN
ILC011-015-073-085-155-177-195-042000-
/O.NEW.KDVN.SV.W.0075.120804T1836Z-120804T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
CARROLL COUNTY IN NORTHWEST ILLINOIS...
HENRY COUNTY IN NORTHWEST ILLINOIS...
JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 300 PM CDT.
* AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF EAST DUBUQUE TO 8 MILES
SOUTHWEST OF ALPHA...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF DUBUQUE TO 12 MILES NORTHWEST OF GALESBURG...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE...GALENA...GENESEO...SAVANNA...KEWANEE...MORRISON...PROPHET
STOWN...ROCK FALLS...STERLING...PRINCETON...AND HENNEPIN.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 5 AND
72.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
4115 9044 4146 9043 4160 9016 4178 9025
4201 9014 4212 9017 4222 9039 4233 9042
4251 9064 4249 8940 4220 8939 4219 8968
4194 8968 4159 8962 4158 8916 4111 8916
TIME...MOT...LOC 1832Z 253DEG 28KT 4256 9076 4111 9044
WIND...HAIL 60MPH <1.00IN
$$
NICHOLS2 follow-up statements
661
WWUS53 KDVN 041926
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 PM CDT SAT AUG 4 2012
ILC011-015-073-085-155-177-195-042000-
/O.CON.KDVN.SV.W.0075.000000T0000Z-120804T2000Z/
JO DAVIESS IL-HENRY IL-PUTNAM IL-STEPHENSON IL-WHITESIDE IL-BUREAU IL-
CARROLL IL-
226 PM CDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN CARROLL...BUREAU...EASTERN WHITESIDE...STEPHENSON...
PUTNAM...EASTERN HENRY AND EASTERN JO DAVIESS COUNTIES...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM SCALES MOUND TO COLETA TO GALVA...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF GALENA TO 11 MILES NORTHWEST OF
STERLING TO 9 MILES SOUTHWEST OF KEWANEE...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCK FALLS...SPRING VALLEY...FREEPORT...PUTNAM AND PRINCETON.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 26 AND
72.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 28 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
4115 9015 4151 9000 4192 8986 4217 9005
4250 9030 4249 8940 4220 8939 4219 8968
4194 8968 4159 8962 4158 8916 4111 8916
TIME...MOT...LOC 1924Z 253DEG 28KT 4250 9020 4193 8978
4117 9004
WIND...HAIL 60MPH <1.00IN
$$
NICHOLS473
WWUS53 KDVN 041953
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT SAT AUG 4 2012
ILC011-015-073-085-155-177-195-042004-
/O.EXP.KDVN.SV.W.0075.000000T0000Z-120804T2000Z/
JO DAVIESS IL-HENRY IL-PUTNAM IL-STEPHENSON IL-WHITESIDE IL-BUREAU IL-
CARROLL IL-
253 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...BUREAU...
EASTERN WHITESIDE...STEPHENSON...PUTNAM...EASTERN HENRY AND EASTERN
JO DAVIESS COUNTIES WILL EXPIRE AT 300 PM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
4115 9015 4151 9000 4192 8986 4217 9005
4250 9030 4249 8940 4220 8939 4219 8968
4194 8968 4159 8962 4158 8916 4111 8916
TIME...MOT...LOC 1954Z 253DEG 28KT 4257 8990 4200 8948
4124 8974
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:26 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 9:26 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 926 AM CDT SAT AUG 4 2012 .UPDATE... AREA ON TAP FOR WIDESPREAD MODERATE TO HEAVY RAINFALL LATE MORNING AND MAINLY PM HOURS WITH DEVELOPING MCS/MCV NOW INTO SW/W IA. LOCAL TECHNIQUES SUPPORTS WIDESPREAD .5 TO 1.5 INCHES OF MUCH NEEDED RAIN WITH LOCALLY HIGHER AMOUNTS WITH ANY TRAINING OF STORMS. WILL GO CATEGORICAL POPS OVER MOST OF AREA TODAY WITH LOWER MAX HIGHS. IF TEMPERATURES REACH NEAR 90 DEGREES...COULD SEE GUSTY WINDS APPROACHING 50+ MPH TO AROUND 60 MPH FOR MARGINAL SEVERE RISK. WBZ VALUES ARE AOA 13K AGL WITH LOW SECONDARY RISK OF HAIL. THIS RAIN COULD BE ENOUGH TO HELP AREA PLANTS AND POSSIBLY SOME OF THE CROPS. UPDATE SHOULD BE OUT WITHIN NEXT 15 MINUTES. HEAVIEST RAIN AXIS APPEARS WILL BE +/- 40 MILES JUST SOUTH OF I-80 CORRIDOR ATTM. NICHOLS && .PREV DISCUSSION... /ISSUED 644 AM CDT SAT AUG 4 2012/ AVIATION... SOME MVFR FOG THIS MORNING IN VCNTY BRL AND CID...OTHERWISE VFR THROUGH MID MORNING BEFORE EYES TURN TO SHOWER AND THUNDERSTORM DEVELOPMENT ON A WARM AIR ADVECTION WING IN SOUTHEAST IA INTO WESTERN IL. SCTRD THUNDERSTORMS COULD GET INTO THE VCNTY OF BRL AND POSSIBLY MLI BY MID TO LATE MORNING. OTHERWISE MVFR TO IFR SHOWER AND THUNDERSTORM THREAT INCREASES FROM THE WEST THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. SOUTHEAST WINDS BECOME SOUTH TO SOUTHWEST THIS AFTERNOON. POSSIBLY BKN TO OVC CIGS AT MVFR LEVELS WITH EMBEDDED IFR STORMS 19Z THIS AFTERNOON THROUGH 01Z THIS EVENING AT ALL TERMINALS BEFORE FRONTAL PASSAGE. WIND SWITCH TO THE NORTHWEST AT 9-15 KTS FROM 23Z TO 02Z...BUT STORMS AND ASSOCIATED OUTFLOW BOUNDARIES MAY BRING SHARP AND SUDDEN WIND SHIFTS/GUSTS BEFORE THEN. 12 PREV DISCUSSION... /ISSUED 330 AM CDT SAT AUG 4 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN COOL FRONT PUSHING EASTWARD ACRS WESTERN MN...DOWN THROUGH SOUTH CENTRAL NEB AND INTO NORTHWESTERN KS ATTM. TWO CONNECTED WARM FRONTS EXTENDING GENERALLY WEST-TO-EAST OFF THIS FEATURE...ONE ACRS CENTRAL MN INTO SOUTHERN WI AND THE OTHER ACRS NORTHEASTERN KS AND ACRS CENTRAL MO INTO SOUTHERN IL. PLENTY OF PRESSURE FALLS FLANKING ALL OF THESE BOUNDARIES. ALOFT...MAIN DIGGING UPPER LOW SEEN ON WATER VAPOR IMAGERY ROLLING ACRS EASTERN MT/WY AND INTO THE DAKOTAS WITH A LEAD MCV OVER EAST CENTRAL MN INTO NW WI. SOME DECENT MID AND UPPER LEVEL JET STRUCTURES ROUNDING THIS UPPER WAVE AND STREAKING NORTHEASTWARD TOWARD NW MN AND WESTERN ONTARIO. SHORT TERM...TODAY AND TONIGHT... TODAY...VERY CHALLENGING FCST WITH RESPECT TO PRECIP TIMING... STRENGTH AND IT/S ASSOCIATED DEBRIS EFFECTS ON POTENTIAL TEMP WARM UP. MANY SHORT RANGE MODEL FORCING PROGS SUGGEST DECENT ELEVATED WARM AIR ADVECTION WING DEVELOPING ACRS MO/EASTERN KS AND THEN LIFTING NORTHEASTWARD ACRS PORTIONS OF SOUTHEASTERN IA INTO WEST CENTRAL IL LATER THIS MORNING. BOTH REGIONAL RADAR LOOPS SHOWING BLOSSOMING CONVECTION ALONG THE WARM FRONT...AND ACCAS/STRATUS DEVELOPMENT CURRENTLY ONGOING ACRS CENTRAL MO ARE SUGGESTING THIS PROCESS IS BEING REALIZED. OTHER SCTRD CONVECTIVE ACTIVITY OCCURRING ACRS NORTHEASTERN IA ON MN/WI MCS MAIN OUTFLOW BOUNDARY SURGE. THUS WILL HAVE TO INCREASE POPS FOR SHOWERS AND STORMS ACRS AT LEAST THE SOUTHWESTERN THIRD OF THE DVN CWA FROM 12Z-18Z...AS WELL AS THE NORTHWESTERN THIRD FOR AT LEAST SCTRD COVERAGE IN THOSE AREAS. BOTH THE 00Z RUN 4KM WRF AS WELL AS THE HIRES ARW MODEL RUNS CONTINUE TO DEVELOP THESE PROCESSES INTO RATHER WIDESPREAD CONVECTION/STORM CLUSTERS ACRS MUCH OF THE DVN CWA BY LATE MORNING AND INTO THE MID AFTERNOON PERIOD...BEFORE THIS ACTIVITY SHIFTS OFF TO THE EAST AND NORTHEAST WITH LITTLE REMAINING SHOWERS INTO THE EVENING. THIS SCENARIO WOULD SQUELCH THE WARM UP POTENTIAL WHICH IS WIDESPREAD LOW TO MID 90S WITH LESS CLOUDS AND PRECIP DELAY TIL LATER THIS AFTERNOON. BUT THIS EARLIER CONVECTION OCCURRENCE WOULD ALSO LIMIT HEATING...CAPE BUILD UP AND INSTABILITY THUS KILLING OFF MUCH OF A SVR STORM POTENTIAL. OTHER MODELS DECAY THIS INITIAL WAA WING OF SHOWERS IN TIME TO ALLOW ENOUGH PRE-FRONTAL WARMING COMBINED WITH SFC DPTS IN THE UPPER 60S TO LOWER 70S TO FUEL HIGHS AT LEAST IN THE LOWER 90S WITH SBCAPES OF 2K-3K J/KG BY MID AFTERNOON. JUST IN TIME FOR THE MAIN COLD FRONTAL FORCING REGIME ASSISTED BY DEEP LIFT OFF RIGHT ENTRANCE REGION OF 100+ KT UPPER JET STREAK. THIS SCENARIO AND FCST SOUNDINGS SUGGESTING SOME INVERTED V SIGNATURES IN THE LOWER LEVELS DO SUPPORT SOME SVR STORMS CAPABLE OF DAMAGING WIND GUSTS OF AT LEAST 65 MPH AT SFC ARRIVAL. BULK SHEAR VALUES APPEAR MARGINAL IN MUCH OF THE CWA THIS AFTERNOON BUT ARE LOCALLY ENHANCED ALONG ANY BOUNDARY/FRONT OR THE APPROACHING SFC LOW CURRENTLY IN KS WHICH WILL LOOK TO PASS ALONG THE SOUTHERN CWA THIS AFTERNOON ALONG INCOMING COOL FRONT. MOST 00Z RUN MODELS DO HAVE THE MAIN COOL FRONTAL PASSAGE ACRS THE EASTERN CWA BY 00Z SUNDAY...BUT THIS MAY BE TOO SLOW OR OVERTAKEN BY STORM OUTFLOW. FOR NOW WILL MAINTAIN OR EVEN EXPAND THE LIKELY POPS THIS AFTERNOON OVER MUCH OF THE DVN CWA IN PRIME FORCING WINDOW...BUT STILL ADVERTISE HIGH TEMPS FROM 90 UP TO 95 EXCEPT IN THE FAR NORTHWEST WHERE CLOUDS LASTING LONGER MAY KEEP HIGHS IN THE 80S. AGAIN LARGE TEMP BUST POTENTIAL IF MORNING CONVECTION AND CLOUDS CONTINUE TO TAKE OFF LOCALLY AND LAST WELL INTO THE AFTERNOON...THEN THERE WILL BE WIDESPREAD HIGHS IN THE 80S. APPEARS AT LEAST THERE WILL BE A DECENT PLUME OF MOISTURE FEED ADVECTING UP INTO THESE STORM MAKING PROCESSES TODAY AND INTO THE EVENING WITH PRECIPITAL WATER VALUES OF 1.6 INCHES UP TO 2 INCHES. EXTENT OF FORCING AND MOISTURE DEPTH SUGGESTS SOME AREAS MAY GET A HALF INCH UP TO AN INCH OF RAINFALL BY EARLY EVENING...WITH THE POTENTIAL OF LOCALIZED SWATHS OF 1-1.5 INCHES IN AREAS OF REPEATED STORM OCCURRENCES. THESE HIGHER AMOUNTS MAY BE REALIZED MORE IN THE SOUTHERN THIRD TO HALF OF THE FCST AREA WITH COMBO OF RAIN OFF THE WARM AIR ADVECTION WING THIS MORNING...AND THE MAIN FRONT THIS AFTERNOON AND EARLY EVENING. BUT MOST AREAS PROBABLY TO RECEIVE FROM 30 UP TO .75 OF AN INCH. TONIGHT...WITH PROGRESSION OF FRONT AND TAKING INTO ACCOUNT SOME POST-FRONTAL SHOWERS/STORMS...WILL WALK OUT LIKELY POPS ACRS THE EAST AND SOUTHEAST THROUGH 03Z THIS EVENING WITH LINGERING SHOWERS AND A FEW STORMS FURTHER TO THE WEST. ADDITIONAL RAINFALL AMOUNTS UP TO A HALF INCH POSSIBLE EAST OF THE MS RVR AS WELL AS THE FAR SOUTHERN CWA. MOST PRECIP SHOULD BE EAST AND SOUTH OF THE DVN CWA BY 06Z SUNDAY...WITH IN-BUILDING HIGH PRESSURE AND NORTHWESTERN LLVL FLOW SCOURING THINGS OUT. COOLER POST-FRONTAL INFLUX FROM AIRMASS CURRENTLY ACRS THE DAKOTAS SUGGEST SOME AREAS MAY DIP INTO THE UPPER 50S BY 12Z SUNDAY IN THE NORTHWESTERN CWA. 12 LONG TERM...SUNDAY THROUGH NEXT FRIDAY... SUNDAY AND MONDAY WILL BE COOL AND QUIET BEHIND SATURDAYS STRONG COLD FRONT. MUCH COOLER AIR SHOULD DROP INTO THE AREA AS A STRONG SURFACE RIDGE BUILDS INTO WESTERN IOWA. COMBINED WITH THE NORTHWEST FLOW ALOFT...THIS BRINGS 850MB TEMPERATURES OF JUST 12-14C INTO THE AREA BY SUNDAY AFTERNOON. THIS SHOULD PRODUCE HIGH TEMPS FROM AROUND 80 TO THE MID 80S SUNDAY...WITH CLEAR OR MOSTLY CLEAR SKIES AND NORTHWEST SURFACE WINDS. MONDAY TEMPERATURES WILL RECOVER SOMEWHAT WITH AIRMASS MODIFICATION...BUT WARM AIR ADVECTION BEGINS AGAIN ALOFT AT 850MB TEMPS WILL BE BACK IN THE 18-20C RANGE. THUS... HAVE HIGH TEMPS IN THE MID TO UPPER 80S. LOW 90S ARE POSSIBLE FAR SOUTHWEST...THOUGH HAVE NOT INCLUDED FOR NOW. DEWPOINTS THROUGH THE PERIOD TO BE RATHER DRY WITH THE ADVECTION IN FROM THE NORTHWEST AND THE SUBSIDENCE AND DRY GROUND. MONDAY NIGHT AND TUESDAY ANOTHER...THOUGH MUCH WEAKER...SHORTWAVE AND COLD FRONT WILL MOVE THROUGH THE REGION. WITH LITTLE MOISTURE AVAILABLE...THIS FEATURE IS UNLIKELY TO PRODUCE MUCH IN THE WAY OF PRECIPITATION. HOWEVER...DO EXPECT SOME CLOUDS WITH IT. CONTINUED WARM AIR ADVECTION ALOFT WILL ALLOW TEMPERATURES TO COME UP INTO THE MID 80S TO LOW 90S. INCLUDED SOME SLIGHT CHANCE POPS MONDAY NIGHT IF SOME CONVECTION CAN GET GOING TO OUR WEST AND DRIFT INTO OUR AREA. AFTER WEDNESDAY MODEL SOLUTIONS BECOME LESS CONSISTENT. IT APPEARS THAT ANOTHER WAVE MOVES THROUGH THE AREA ON THURSDAY...BUT DUE TO TIMING DIFFERENCES HAVE SLIGHT CHANCE POPS SPREAD OVER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THOUGH I ANTICIPATE THAT ONE OR MORE OF THOSE PERIODS WILL BE DRY. TEMPERATURES WEDNESDAY THROUGH THURSDAY TO REMAIN JUST ABOVE NORMAL FOR EARLY AUGUST...BUT COOLER THAN RECENT WEEKS. THE SYSTEM THAT MOVES THROUGH ON THURSDAY APPEARS TO BRING ANOTHER SHOT OF COOLER AIR...BUT THIS DOES NOT SEEM TO BE REFLECTED YET IN THE GUIDANCE TEMPERATURES. WILL HAVE TO MONITOR FOR CHANGES TO THIS PERIOD...BUT WE MAY BE ABLE TO LOWER THE TEMPERATURES SOME WITH LATER FORECAST CYCLES. LE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Aug 4, 9:45 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 945 AM CDT SAT AUG 4 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 945 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS MORNING INTO THIS EVENING A STRONG COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. IF TEMPERATURES CAN WARM TO NEAR 90 DEGREES...THIS FRONT MAY PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING. DAMAGING WINDS UP TO AROUND 60 MPH WOULD BE THE PRIMARY THREAT FROM THESE STORMS...WITH A SECONDARY THREAT OF LARGE HAIL UP TO 1 INCH. WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED WITH MOST LOCATIONS PICKING UP WELL OVER A QUARTER OF AN INCH OF MUCH NEEDED RAIN. AREAS OF OVER .5 TO 1.5 INCHES OR MORE OF RAIN MAY FALL WITHIN 50 MILES OF THE I-80 CORRIDOR. ANY TRAINING OF STORMS COULD RESULT IN ISOLATED RAIN AMOUNTS OF 2 TO 3 INCHES RESULTING IN SHORT TERM MINOR WATER ISSUES. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED MONDAY NIGHT. IT IS TOO SOON TO DETERMINE THE SEVERE WEATHER POTENTIAL FOR WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. NICHOLS/LE
In the hours before
Local storm report, Aug 4, 1:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/04/2012 M1.90 INCH LINN IA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT THE RAIN FELL IN 30
MINUTES.
&&
DCLocal storm report, Aug 4, 1:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST 2 S CLARENCE 41.86N 91.06W
08/04/2012 E72 MPH CEDAR IA TRAINED SPOTTER
REPORT VIA ESPOTTER.
&&
DCLocal storm report, Aug 4, 1:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND GST 5 E RYAN 42.35N 91.38W
08/04/2012 E70 MPH DELAWARE IA EMERGENCY MNGR
ESTIMATED 60 TO 70 MPH WINDS. RELAYED BY DELAWARE COUNTY
SHERIFFS OFFICE.
&&
MCCLURELocal storm report, Aug 4, 1:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
08/04/2012 LINN IA EMERGENCY MNGR
REPORT OF CARS FLOATING ON J STREET
&&
MCCLURELocal storm report, Aug 4, 1:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND GST TIPTON 41.77N 91.13W
08/04/2012 E60.00 MPH CEDAR IA PUBLIC
REPORT VIA ESPOTTER
&&
DCLocal storm report, Aug 4, 1:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG FRYTOWN 41.57N 91.73W
08/04/2012 JOHNSON IA EMERGENCY MNGR
TREES DOWN AND WINDOWS BLOWN OUT OF A RESIDENCE. A GRAIN
BIN IS ALSO REPORTED DOWN. DELAYED REPORT.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 67 min |
| Aug 4, 12:59 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Rock Island, Warren | 76 min |
| Aug 4, 1:39 PM CDT | Flash Flood Warning | DVN | Henry, Rock Island | 70 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.